MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION MOSAIC; HEART-VALVE, REPLACEMENT

MEDTRONIC HEART VALVES DIVISION MOSAIC; HEART-VALVE, REPLACEMENT
Model Number 305U23
Medical Device Problem Codes Calcified (1077); Biocompatibility (2886); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Host-Tissue Reaction (1297); Aortic Valve Stenosis (1717); Calcium Deposits/Calcification (1758)
Date of Event 10/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product analysis: no product was returned.Conclusion: without the return of the product, no definitive conclusion can be made regarding the clinical observation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that 9 years 4 months post implant of this 23mm aortic bioprosthetic valve, the valve was explanted and replaced with a non-medtronic bioprosthetic valve due to stenosis.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Product analysis: upon receipt at medtronic's quality laboratory, visual examination revealed that the sewing ring was removed and all leaflets were excised, which likely occurred during the explant process.The leaflets were stiff but slightly flexible in areas with no visible calcification or host tissue.Due to the excised leaflets, coaptation could not be assessed.Extensive extrinsic calcification nodules appeared to have originated from the right/left commissure extending onto the left cusp.Traces of calcification were also noted on the right/non-coronary and left/non-coronary commissures.Radiography revealed calcification on the right/left, left/non-coronary, and right/non-coronary commissural areas extending towards the right and left outflow rails.From the inflow tract, thick off-white pannus remained attached to margin of attachment extending to the inferior coaptive areas.From the outflow, glistening off-white pannus adhered to left outflow rail.An unknown amount of pannus appears to have been removed on the inflow and outflow during explant.Conclusion: the device history record was reviewed and showed that this product met all manufacturing specifications for product released for distribution.No issues were identified that would have impacted this event.The device was manufactured per approved and released manufacturing processes and the device met all applicable manufacturing specifications prior to release for distribution.The cause of the stenosis would be pannus affecting leaflet mobility.Reduced performance of the valve is attributed to host tissue overgrowth.This finding is generally considered a patient-related condition.If information is provided in the future, a supplemental report will be issued.

Brand Name
MOSAIC
Common Device Name
HEART-VALVE, REPLACEMENT
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key9205118
Report Number2025587-2019-03179
Device Sequence Number13565192
Product Code DYE
UDI-Device Identifier00885074253305
UDI-Public00885074253305
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P990064
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/24/2015
Device Model Number305U23
Device Catalogue Number305U23
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2020
Initial Date Received by Manufacturer 10/14/2019
Supplement Date Received by Manufacturer04/11/2020
Initial Report FDA Received Date10/17/2019
Supplement Report FDA Received Date04/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR